Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 72, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 18, 2018, 6:24 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 6:24 PM MST (01:24 UTC)
- Expired
- Jul 18, 2018, 9:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WGUS55 KVEF 190124
FFWVEF
AZC015-190430-
/O.NEW.KVEF.FF.W.0072.180719T0124Z-180719T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
624 PM MST WED JUL 18 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 930 PM MST.
* At 623 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near Yucca. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Yucca. Chicken Springs Road.
This includes Interstate 40 in Arizona between mile markers 16 and
36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3502 11391 3472 11378 3464 11410 3481 11428
3504 11427
$$
Outler2 follow-up statements
104
WGUS75 KVEF 190229
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
729 PM MST WED JUL 18 2018
AZC015-190430-
/O.CON.KVEF.FF.W.0072.000000T0000Z-180719T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
729 PM MST WED JUL 18 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
SOUTHWESTERN MOHAVE COUNTY...
At 729 PM MST, heavy rain had ended in the Yucca
area...however...runoff may linger for another hour or two.
Some locations that may experience flooding include...
Yucca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3502 11391 3472 11378 3464 11410 3481 11428
3504 11427
$$
Outler686
WGUS75 KVEF 190421
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
921 PM MST WED JUL 18 2018
AZC015-190430-
/O.EXP.KVEF.FF.W.0072.000000T0000Z-180719T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
921 PM MST WED JUL 18 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE COUNTY WILL EXPIRE
AT 930 PM MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3502 11391 3472 11378 3464 11410 3481 11428
3504 11427
$$
OutlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:25 PM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 18, 2:25 PM MST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 225 PM PDT Wed Jul 18 2018 .SYNOPSIS...Moist and unstable air will remain over the region through the end of the week providing fuel for afternoon thunderstorms... especially over the mountains. Early next week, a heatwave will be building with very hot temperatures expected. && .SHORT TERM...through Saturday. Thunderstorms in the forecast area have been confined to the Spring Mountains and central Nevada early this afternoon. Elsewhere, convection has been slow to develop in spite of Pwat values over 1.5 inches from Clark County southward and CAPE Values of 1500-2000 J/kg. Deep easterly steering flow behind the inverted trough moving across southern California will bring storms that develop over the Mogollon Rim into at least Mohave County...and possibly the Colorado River Valley and southern Clark County this evening. Conditions are less favorable for any storms that develop over Lincoln/northern Mohave counties to head into northeast or central Clark County this evening, but it cannot be completely ruled out as cold pools and outflow boundaries begin to influence convection late this afternoon and evening. So, will leave a slight chance of thunderstorms mentioned in the forecast. The HRRR has been indicating the storms will mainly be confined to Mohave County this evening. The ridge centered over central California and the Great Basin is forecast to migrate over the Four Corners Region Thursday and toward the Texas Panhandle Friday and Saturday. This will lead to lower temperatures across Inyo County and central Nevada...diminishing heat impacts going into the weekend. Also, steering flow will become southerly for any convection that gets going Thursday into the weekend. This will shut down the potential for late evening storms to move into southern Nevada from the northeast like we have seen a few times over the past week. Moist and unstable air already in place will not be flushing out, but we should see a slight decrease in thunderstorm development from west to east the next few days over southeast California and southern Nevada. Temperatures will hover near normal. .LONG TERM...Sunday through Wednesday. Strong ridge to our east progged to shift westward over Arizona early next week. Lingering moisture combined with daytime heating will still allow for thunderstorms to develop mainly along higher terrain through the weekend. The westward propagation of the high will increase temps and continue to keep thunderstorms chances mainly focused over the higher terrain. In the coming days, likely need to start considering an Excessive Heat Watch for Tuesday and beyond. && .AVIATION...For McCarran...Outside of convective influence, expect generally light winds below 10 knots favoring an east-southeast direction turning to the south-southwest this evening. Thunderstorms will continue to be possible on the surrounding higher terrain, but the probability thunderstorms and associated outflow affecting the terminal is low. CIGs should remain above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of thunderstorm influences, winds will follow diurnal trends with speeds of 5-15 knots. CIGs at or above 10k feet in general but CIGs may drop to 5-7 k feet in shower and storms. Isolated to scattered thunderstorms through this evening will produce gusty and erratic outflow winds. Although, most of the thunderstorm activity should remain over the higher terrain, it is possible storms will move into the valleys. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Pierce AVIATION...Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 18, 4:52 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM PDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.16N 113.89W
07/18/2018 MOHAVE AZ FIRE DEPT/RESCUE
DW RANCH ROAD CLOSED DUE TO FLOODING BETWEEN
MILE MARKERS 1 AND 5.
&&
JVThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 18, 5:59 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 3:46 AM MST | Excessive Heat Watch | VEF | Mohave | 23 hr |
| Jul 19, 4:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.